MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW DIMENSION®; DIMENSION® MMB MASS CREATINE KINASE MB ISOENZYME FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW DIMENSION®; DIMENSION® MMB MASS CREATINE KINASE MB ISOENZYME FLEX® REAGENT CARTRIDGE
Catalog Number RF420 SMN 10444904
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause of the discordant elevated mmb result is unknown.Customer care center (ccc) analysis of the data shows imprecision as the sample was rerun.Values ranged from just below the assay upper assay range to values greatly above the range.Cki and tni were run on same patient and no issues were reported with the patient results.Quality control was within laboratory range on the date of testing.Siemens is investigating the incident.
 
Event or Problem Description
A discordant elevated mass creatine kinase mb isoenzyme (mmb) result was obtained on a patient sample on the dimension exl system.The repeated result >600 ng/ml was reported to the physician and not questioned.The same sample was auto-diluted and elevated results were obtained.Manual dilution of the sample (2x and 5x) obtained lower results.There are no known reports of patient intervention or adverse health consequences due to the discordant elevated mmb result.
 
Additional Manufacturer Narrative
The original mdr 2517506-2017-00569 was filed on 2017-07-19.Analysis of the instrument and instrument data indicate that the cause for the discordant elevated mass creatine kinase mb isoenzyme result is unknown.A siemens healthcare diagnostics headquarters support center (hsc) representative evaluated the information and found that the original patient value is discordant with the manually diluted repeat value and value obtained on the alternate methodology.Hsc confirmed there was no product issue and product performed as designed.The instructions for use for the mass creatine kinase mb isoenzyme flex® reagent cartridge contains the following information: "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay has been designed to minimize interference from heterophilic antibodies.Nevertheless, complete elimination of this interference cannot be guaranteed.A test result that is inconsistent with the clinical picture and patient history should be interpreted with caution." the instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® MMB MASS CREATINE KINASE MB ISOENZYME FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW
glasgow business community
500 gbc drive po box 6101
newark DE 19714 6101
MDR Report Key6724346
Report Number2517506-2017-00569
Device Sequence Number531845
Product Code JHY
UDI-Device Identifier00842768013829
UDI-Public00842768013829
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K970343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2018
Device Catalogue NumberRF420 SMN 10444904
Device Lot NumberFB8093
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/20/2017
Supplement Date Received by Manufacturer07/25/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date08/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR